Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2007, 8:30 AM MDT for Iron County, Kane County, Washington County, Utah. It took effect at Aug 27, 2007, 8:41 AM MDT. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 8:30 AM MDT (14:30 UTC)
- In effect from
- Aug 27, 2007, 8:41 AM MDT
- Expired
- Aug 27, 2007, 11:30 AM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
Counties Iron County, UT, Kane County, UT, Washington County, UT
The radar
The Cedar City radar (KICX), 13 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 9:17 AM MDT | FLASH FLOOD | Ivins, UT | MUD AND WATER DAMAGE TO HOMES. 1.77 INCH STORM TOTAL. |
| Aug 27, 11:00 AM MDT | FLASH FLOOD | St. George, UT | SANTA CLARA RIVER ROSE TO AROUND 650 CFS |
| Aug 27, 11:00 AM MDT | FLASH FLOOD | Zion Np, UT | MOST SLOTS REPORTED TO HAVE SIGNIFCANT RUNOFF FROM HEAVY RAIN IN THE MORNING. 0.63 RAIN IN 3 HOURS ENDING 1020 AM AT ZION PARK. 0.88 RAIN AT LAVA POINT IN 3 HOURS DURING SAME PERIOD. 24 HOUR TOTAL 1.52 AND 1.16 RESPECTIVELY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 2.5 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 271441
FFWSLC
UTC021-025-053-271730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
830 AM MDT MON AUG 27 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL IRON COUNTY IN UTAH...
WESTERN KANE COUNTY IN UTAH...
EASTERN WASHINGTON COUNTY IN UTAH...
* UNTIL 1130 AM MDT
* AT 830 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF HEAVY RAIN MOVING ACROSS PORTIONS OF SOUTHWEST UTAH.
STORMS CAPABLE OF PRODUCING RAINFALL AMOUNTS IN EXCESS OF ONE INCH
PER HOUR CAN BE EXPECTED AS THIS AREA OF PRECIPITATION MOVES THROUGH
SOUTH CENTRAL IRON...EASTERN WASHINGTON...AND WESTERN KANE
COUNTIES. RAINFALL TOTALS OF 1 TO 2 INCHES FALLING IN A SHORT
PERIOD OF TIME WILL RESULT IN FLASH FLOODING THIS MORNING.
* AREAS THAT WILL BE IMPACTED BY THE FLASH FLOODING INCLUDE ZION
NATIONAL PARK...COAL CREEK....AND PAROWAN CREEK BETWEEN PAROWAN AND
BRIAN HEAD. IN ADDITION...NORMALLY DRY WASHES AND OTHER SMALL
STREAMS IN THE WARNED AREA WILL RAPIDLY FILL WITH WATER THIS
MORNING. ALSO RECENT BURN SCARS WILL BE VERY PRONE TO RAPID RUNOFF
AND DEBRIS FLOWS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3741 11337 3741 11312 3701 11312 3701 11290
3742 11273 3753 11269 3780 11269 3769 11312
$$1 follow-up statement
000
WGUS75 KSLC 271615
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1010 AM MDT MON AUG 27 2007
UTC021-025-053-271730-
IRON UT-WASHINGTON UT-KANE UT-
1010 AM MDT MON AUG 27 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM MDT FOR
WESTERN KANE...EASTERN WASHINGTON AND SOUTH CENTRAL IRON COUNTIES...
AT 1010 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST PRECIPITATION WAS MOVING NORTH AND EAST OF THE
ZION NATIONAL PARK AREA. THE HEAVIER PRECIPITATION WILL BE MOVING
THROUGH THE COAL CREEK AND PAROWAN CREEK AREAS THROUGH 1100 MDT.
ALTHOUGH THE PRECIPITATION HAS DIMINISHED ACROSS PORTIONS OF THE
WARNED AREA...INCLUDING ZION NATIONAL PARK...RUNOFF FROM THE STORMS
WILL CONTINUE THIS MORNING. NORMALLY DRY WASHES AND SMALL STREAMS
WILL FILL RAPIDLY IN RESPONSE TO THE RAPID RUNOFF FROM THESE STORMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3741 11337 3741 11312 3701 11312 3701 11290
3742 11273 3753 11269 3780 11269 3769 11312
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 4:22 AM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 27, 4:22 AM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
422 AM MDT MON AUG 27 2007
.SYNOPSIS...A STORM SYSTEM WILL TRACK ACROSS SOUTHERN UTAH TODAY.
OTHERWISE MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE
COMING WEEK.
&&
.DISCUSSION...MID LEVEL RIDGE CENTERED OVER THE SOUTHERN
PLAINS/ROCKIES THIS MORNING...WITH PLUME OF MOISTURE ROTATING
AROUND THIS HIGH THROUGH THE DESERT SOUTHWEST AND INTO SOUTHERN
AND CENTRAL UTAH. MID LEVEL SHEAR AXIS AND 700MB CONVERGENCE ZONE
ASSOCIATED WITH SHORTWAVE TROUGH TRANSLATING ACROSS THE NORTHERN
ROCKIES...HAS HELPED TO FOCUS CONVECTION ACROSS SOUTHWEST AND
SOUTH CENTRAL UT OVERNIGHT. RAINFALL RATES PER 88-D ESTIMATES WERE
GENERALLY IN THE 0.10 TO 0.25 INCH/HOUR RANGE.
MEANWHILE UPPER LOW LIFTING NORTHEAST ACROSS SOUTHERN CA IS
FORECAST TO CONTINUE EJECTING NORTHEAST ACROSS NORTHERN
AZ/SOUTHERN UT THIS MORNING INTO EARLY THIS AFTERNOON. CONVECTION
IS CURRENTLY INCREASING AHEAD OF THIS FEATURE ACROSS SOUTHERN
NV...AND THIS ACTIVITY WILL LIKELY SPREAD NORTHEAST INTO SOUTHWEST
AND SOUTH CENTRAL UTAH THIS MORNING. AS A RESULT HAVE EXTENDED
FLASH FLOOD WATCH THROUGH NOON TODAY AS STRONGER UPPER LEVEL
FORCING MAY SUPPORT HEAVIER RAIN POTENTIAL THIS MORNING.
ADDITIONALLY...ABUNDANT CLOUD COVER WILL LIKELY SIGNIFICANTLY
LIMIT SURFACE HEATING THIS AFTERNOON...AND AS A RESULT HAVE
LOWERED MAX TEMPS ACROSS MUCH OF SOUTHERN UTAH.
FURTHER NORTH...ALTHOUGH A ROGUE THUNDERSTORM CANT BE RULED OUT
ACROSS FAVORED AREAS SUCH AS THE SOUTHERN OQUIRRS...BOTH GFS AND
NAM FORECAST MID LEVEL SUBSIDENCE/DRYING TO SPREAD ACROSS
NORTHWEST AND NORTH CENTRAL UT TODAY WHICH SHOULD GREATLY LIMIT
CONVECTIVE POTENTIAL. EXCEPTION WOULD BE ACROSS FAR NORTHWEST UT
WHERE THUNDERSTORMS FROM NORTHERN NV MAY SPREAD INTO THE NORTHWEST
DESERTS THIS EVENING. HAVE INCLUDED A SLIGHT CHANCE POP IN THIS
AREA.
RESIDUAL MOISTURE FORECAST TO REMAIN IN PLACE ACROSS THE REGION
THROUGHOUT MUCH OF THE UPCOMING WEEK AS MID LEVEL RIDGE GRADUALLY
RETROGRADES WESTWARD ACROSS AZ AND INTO THE LOWER CO RIVER VALLEY.
AS A RESULT EXPECT TO SEE DIURNAL CONVECTION DEVELOP EACH
AFTERNOON/EVENING PRIMARILY OVER THE HIGHER TERRAIN...BUT PERHAPS
SPILLING INTO ADJACENT VALLEY LOCATIONS AT TIMES.
&&
.AVIATION...A SOUTHERLY GRADIENT OVER THE STATE IS EXPECTED TO DELAY
THE USUAL WIND SHIFT TO THE NORTHWESTERLY LAKE BREEZE UNTIL BETWEEN
19Z AND 20Z TODAY. THE CHANCE OF A THUNDERSTORM IMPACTING THE
TERMINAL TODAY IS LESS THAN 10 PERCENT. HOWEVER...OUTFLOW WINDS
FROM A NEARBY THUNDERSTORM MAY PRODUCE PERIODS OF GUSTY WINDS
WITH ERRATIC DIRECTIONS THIS AFTERNOON.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL NOON MONDAY FOR UTZ016-UTZ019-UTZ020-
UTZ517-UTZ518.
WY...NONE.
&&
SEAMAN/TRAPHAGAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 27, 6:24 AM MDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 624 AM MDT MON AUG 27 2007 UTZ012>016-019>021-517-518-281200- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 624 AM MDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING...WITH THE THREAT FOR THUNDERSTORMS CONTINUING INTO THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING MOISTURE WILL RESULT IN A CHANCE OF PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGHOUT THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SOUTHWEST WYOMING- 624 AM MDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DRIER AIR WILL SPREAD INTO NORTHERN UTAH AND FAR SOUTHWEST UTAH TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE...PRIMARILY ACROSS THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL LINGER ACROSS THE REGION THROUGHOUT THE UPCOMING WEEK...RESULTING IN A THREAT FOR PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 27, 4:26 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 AM MDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WEST JORDAN 40.60N 112.00W
08/26/2007 E1.00 INCH SALT LAKE UT BROADCAST MEDIA
NUMEROUS REPORTS OF QUARTER-SIZE HAIL AROUND WEST JORDAN
0507 PM HAIL OREM 40.30N 111.70W
08/26/2007 E0.50 INCH UTAH UT TRAINED SPOTTER
0756 PM FLASH FLOOD 5 N MODENA 37.87N 113.92W
08/26/2007 IRON UT PUBLIC
A REPORTED 20-FOOT WALL OF WATER ENTERED THE HAMLIN
VALLEY DESTROYING 2 FIRE-FIGHTING VEHICLES. NUMEROUS DIRT
ROADS IN THE AREA UNDER WATER OR WASHED OUT.
&&
MPSThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:00 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 27, 7:21 AM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:35 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 27, 1:55 PM MDT | Flash Flood Warning | SLC | Piute | 10 min |
| Aug 27, 4:27 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.